Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2014, 4:44 PM CDT for Breckinridge County, Kentucky; Perry County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2014, 4:44 PM CDT (21:44 UTC)
- Expired
- May 10, 2014, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY
The radar
The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS53 KLMK 102144
SVRLMK
INC123-KYC027-102215-
/O.NEW.KLMK.SV.W.0042.140510T2144Z-140510T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 515 PM CDT
* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TELL CITY...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BRECKINRIDGE AND SOUTHERN PERRY COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...HARDINGROVE...HOLT...LAUER...
STEPHENSPORT...ROME...AMMONS AND SAMPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 8674 3797 8641 3780 8655 3787 8666
3791 8665 3792 8668 3790 8670 3796 8679
3798 8679
TIME...MOT...LOC 2144Z 304DEG 22KT 3799 8672
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
776
WWUS53 KLMK 102203
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT SAT MAY 10 2014
INC123-KYC027-102215-
/O.CON.KLMK.SV.W.0042.000000T0000Z-140510T2215Z/
PERRY IN-BRECKINRIDGE KY-
503 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BRECKINRIDGE AND SOUTH CENTRAL PERRY COUNTIES UNTIL 515 PM CDT...
AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HAWESVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BRECKINRIDGE AND SOUTH CENTRAL PERRY COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...LAUER...ROME...STEPHENSPORT AND
SAMPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3796 8665 3797 8641 3780 8655 3787 8666
3788 8666 3789 8665 3791 8665 3792 8668
TIME...MOT...LOC 2203Z 310DEG 22KT 3792 8662
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:33 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 10, 2:33 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 333 PM EDT Sat May 10 2014 .SHORT TERM (Now through Sunday Night)... Issued at 325 PM EDT Sat May 10 2014 The main PV anomaly is currently across southwest Indiana and will continue to push northeast of the region this afternoon and early evening. Best area of convection is along a weak surface boundary across southern Indiana. Cell mergers have allowed some storms to briefly reach severe limits, mainly with hail being the primary threat. This trend can continue as the cells move east, so a couple more severe storms are not out of the question. Things will dry out from west to east this evening, as the forcing associated with the PV anomaly pushes east. As mentioned in the previous discussion, guidance continues to hint at some MCS developing across the Central Plains tonight, approaching the Ohio Valley overnight. The main low-level jet axis will be northwest of our forecast area. Am still not sold that this system will track eastward and make it this far. Latest hires guidance show the convection may track further north if it does make it this far east. Will continue isolated chances across our north, but trim back PoPs to mainly our northern tier of Indiana counties. Another item will be the potential for light fog around daybreak Sunday. This will depend on skies clearing and amount of remnant low-level moisture, but the chance is there. Will add patchy fog for normally fog-prone locations for now. Overnight lows will be in the low to mid 60s. Sunday should be a relatively nice day across the region. The washed-out front across our north will begin to lift north in response to an approaching upper-level trough. This front along with some weak forcing may be enough to spark an isolated shower/storm mainly across our southern Indiana counties, but this is a small chance. Most locations will stay dry with partly to mostly cloudy skies. Afternoon highs will reach the lower to middle 80s as thicknesses increase and solid southwest flow commences. Sunday night should remain dry as well, with overnight lows dropping generally into the middle 60s. .LONG TERM (Monday through Saturday)... Issued at 325 PM EDT Sat May 10 2014 Monday through Tuesday... The Ohio Valley remains in warm southerly flow at the start of the work week. With ample low level moisture riding up from the Gulf, this will set the stage for thunderstorms by Tuesday as cooler air approaches from the west behind a cold front associated with a slowly progressing upper level trof. Despite some differences, model guidance on this feature keeps the 50H Low well to our north, and along with it the best dynamics. Even so, there will be enough instability with the moist warm air advection to generate thunder, especially Tuesday afternoon. Temperatures ahead of the cold front will be 10 degrees or so above seasonal norms, with mid to upper 80s common. Behind the front on Tuesday, southern Indiana should top out in the upper 70s. Overnight lows Tuesday morning will be primarily in the mid to upper 60s. Tuesday night through Saturday... The boundary will likely stall out across the Ohio Valley on Wednesday as a secondary wave rounds the base of the trough and helps develop cyclogenesis across the lower Mississippi Valley. This low will ride up along stalled out front Wednesday night into Thursday. As this low passes northeast of the region, much cooler air will rush into the area. Have likely PoPs continuing through Wednesday night. Temperatures on Wednesday will likely only warm into the lower to middle 70s. By Thursday, the anomalous upper trough axis will push through the region. Expect unsettled weather to continue, though thunderstorms will likely be much more limited with mainly rain showers containing the best coverage. It will be distinctly cooler with highs only warming into the 60s. The upper trough axis should clear the region by Friday, but a deep cyclonic flow pattern should remain over the Ohio Valley by late week, continuing through next weekend. This will result in well below normal conditions across the region. Latest guidance suggests highs topping out in the lower 60s Friday and Saturday, with overnight lows in the 40s. && .AVIATION (18Z TAF Update)... Issued at 145 PM EDT Sat May 10 2014 Convection has become more scattered across the region, with the broad area of showers from earlier this morning pushing into eastern Kentucky. Overall coverage of showers and storms should be less this afternoon and evening when compared to this morning, but the main focus will be along a weak boundary in southern Indiana. In the wake of this mornings convection, MVFR clouds have developed. It will take some mixing through the afternoon to lift those bases higher. Then expect VFR condition through much of the remaining TAF period. The only question is whether there will be some light fog around daybreak Sunday. Will add fog to BWG and LEX given the GFS is more pessimistic than NAM. We will also see how convection this afternoon/evening plays out and determine cross-over temp thresholds. Winds will remain south and southwesterly through the period. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........MJP Long Term.........JBS/MJP Aviation..........MJP
Hazardous weather outlook, May 10, 2:59 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 359 PM EDT SAT MAY 10 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 359 PM EDT SAT MAY 10 2014 /259 PM CDT SAT MAY 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL...WHICH COULD LEAD TO SOME LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS. SOME SMALL HAIL AND GUSTY WINDS TO 45 MPH WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER CHANCE OF THUNDERSTORMS EXISTS FROM TUESDAY THROUGH WEDNESDAY NIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE WITH GUSTY WINDS...HEAVY RAINFALL AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS...HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJP
In the hours before
Special weather statement, May 10, 2:56 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SAT MAY 10 2014
INZ084-089-090-KYZ025-102025-
CRAWFORD IN-HARRISON IN-MEADE KY-PERRY IN-
356 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS APPROACHING THE OHIO RIVER...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 5 MILES EAST OF ENGLISH TO 9
MILES SOUTH OF ENGLISH TO 11 MILES EAST OF SANTA CLAUS...MOVING
EAST AT 40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 45 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEAVENWORTH...
MILLTOWN AND CAREFREE...
DEPAUW AND LEOPOLD...
FAIRDALE AND MOUNT PLEASANT...
RAMSEY AND ROBERTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8660 3839 8639 3833 8601 3831 8601
3815 8619 3802 8646 3804 8649 3804 8652
3803 8653 3808 8678 3810 8677 3811 8681
3814 8681
TIME...MOT...LOC 1955Z 281DEG 28KT 3834 8633 3821 8648
3813 8668
13Local storm report, May 10, 3:04 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST LEOPOLD 38.10N 86.58W
05/09/2014 M63 MPH PERRY IN TRAINED SPOTTER
ALSO REPORTED PEA SIZE HAIL
0707 PM HAIL PALMYRA 38.41N 86.11W
05/09/2014 E0.70 INCH HARRISON IN BROADCAST MEDIA
0830 PM TSTM WND GST 10 W SHELBYVILLE 38.22N 85.42W
05/09/2014 M52 MPH SHELBY KY MESONET
0500 AM FLASH FLOOD 1 W WOODBURY 37.18N 86.65W
05/10/2014 BUTLER KY TRAINED SPOTTER
HWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER
0145 PM HAIL VALEENE 38.43N 86.40W
05/10/2014 E0.70 INCH ORANGE IN TRAINED SPOTTER
0156 PM HAIL 3 W HARDINSBURG 38.46N 86.33W
05/10/2014 E0.70 INCH ORANGE IN TRAINED SPOTTER
0200 PM HAIL 2 NW HARDINSBURG 38.48N 86.30W
05/10/2014 E0.50 INCH WASHINGTON IN TRAINED SPOTTER
0213 PM HAIL GOSHEN 38.41N 85.59W
05/10/2014 E0.50 INCH OLDHAM KY BROADCAST MEDIA
0235 PM HAIL 1 N FLOYDS KNOBS 38.33N 85.87W
05/10/2014 E1.00 INCH FLOYD IN TRAINED SPOTTER
0241 PM HAIL 2 SSW SELLERSBURG 38.36N 85.77W
05/10/2014 M1.25 INCH CLARK IN BROADCAST MEDIA
WINDS GUSTING TO 50 MPH
0243 PM HAIL SELLERSBURG 38.39N 85.76W
05/10/2014 E1.00 INCH CLARK IN NWS EMPLOYEE
0246 PM HAIL CLARKSVILLE 38.32N 85.77W
05/10/2014 E1.00 INCH CLARK IN TRAINED SPOTTER
ONE INCH HAIL ON VETERANS PARKWAY
0252 PM HAIL UTICA 38.33N 85.66W
05/10/2014 E0.75 INCH CLARK IN TRAINED SPOTTER
0252 PM HAIL JEFFERSONVILLE 38.30N 85.73W
05/10/2014 E1.00 INCH CLARK IN TRAINED SPOTTER
0258 PM HAIL PROSPECT 38.35N 85.61W
05/10/2014 M0.50 INCH JEFFERSON KY OFFICIAL NWS OBS
&&
EVENT NUMBER LMK1400511 LMK1400512 LMK1400513 LMK1400514 LMK1400518
LMK1400517 LMK1400515 LMK1400516 LMK1400519 LMK1400520 LMK1400521
LMK1400522 LMK1400524 LMK1400525 LMK1400523
SZAPPANOSSpecial weather statement, May 10, 3:22 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT SAT MAY 10 2014
INZ090-091-102050-
FLOYD IN-HARRISON IN-
422 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS NEAR CORYDON...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO 11 MILES
SOUTHWEST OF CORYDON...MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CORYDON...
BRECKENRIDGE AND VALLEY CITY...
LANESVILLE AND NEW MIDDLETOWN...
DOGWOOD...
SEVEN SPRINGS AND LOTTICK CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3823 8585 3818 8590 3814 8591 3801 8603
3809 8628 3814 8627 3816 8628 3818 8633
3831 8615
TIME...MOT...LOC 2022Z 283DEG 28KT 3823 8612 3813 8627
13Local storm report, May 10, 3:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 1 W WOODBURY 37.18N 86.65W
05/10/2014 BUTLER KY TRAINED SPOTTER
HWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER
0145 PM HAIL VALEENE 38.43N 86.40W
05/10/2014 E0.70 INCH ORANGE IN TRAINED SPOTTER
0156 PM HAIL 3 W HARDINSBURG 38.46N 86.33W
05/10/2014 E0.70 INCH ORANGE IN TRAINED SPOTTER
0200 PM HAIL 2 NW HARDINSBURG 38.48N 86.30W
05/10/2014 E0.50 INCH WASHINGTON IN TRAINED SPOTTER
0213 PM HAIL GOSHEN 38.41N 85.59W
05/10/2014 E0.50 INCH OLDHAM KY BROADCAST MEDIA
0235 PM HAIL 1 N FLOYDS KNOBS 38.33N 85.87W
05/10/2014 E1.00 INCH FLOYD IN TRAINED SPOTTER
0241 PM HAIL 2 SSW SELLERSBURG 38.36N 85.77W
05/10/2014 M1.25 INCH CLARK IN BROADCAST MEDIA
WINDS GUSTING TO 50 MPH
0243 PM HAIL SELLERSBURG 38.39N 85.76W
05/10/2014 E1.00 INCH CLARK IN NWS EMPLOYEE
0246 PM HAIL CLARKSVILLE 38.32N 85.77W
05/10/2014 E1.00 INCH CLARK IN TRAINED SPOTTER
ONE INCH HAIL ON VETERANS PARKWAY
0252 PM HAIL UTICA 38.33N 85.66W
05/10/2014 E0.75 INCH CLARK IN TRAINED SPOTTER
0252 PM HAIL JEFFERSONVILLE 38.30N 85.73W
05/10/2014 E1.00 INCH CLARK IN TRAINED SPOTTER
0258 PM HAIL PROSPECT 38.35N 85.61W
05/10/2014 M0.50 INCH JEFFERSON KY OFFICIAL NWS OBS
&&
EVENT NUMBER LMK1400514 LMK1400518 LMK1400517 LMK1400515 LMK1400516
LMK1400519 LMK1400520 LMK1400521 LMK1400522 LMK1400524 LMK1400525
LMK1400523
SZAPPANOSSpecial weather statement, May 10, 4:07 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM CDT SAT MAY 10 2014
INZ089-102135-
PERRY IN-
407 PM CDT SAT MAY 10 2014
...STRONG STORM ENTERING PERRY COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF TELL CITY...MOVING EAST AT 30
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TELL CITY...
LILLY DALE AND GATCHEL...
GERALD...
DERBY AND ROME...
HOOSIER NATIONAL FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8680 3801 8678 3809 8677 3811 8681
3815 8681 3807 8644 3804 8647 3804 8652
3795 8652 3794 8651 3792 8653 3792 8658
3791 8660 3795 8678 3800 8681
TIME...MOT...LOC 2107Z 288DEG 27KT 3804 8674
13Special weather statement, May 10, 4:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM CDT SAT MAY 10 2014
INZ089-KYZ024-102210-
BRECKINRIDGE KY-PERRY IN-
441 PM CDT SAT MAY 10 2014
...STRONG THUNDERSTORM WITH HEAVY RAIN AND POSSIBLY GUSTY WINDS AND
SMALL HAIL AFFECTING BRECKINRIDGE AND PERRY COUNTIES...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTHEAST OF TELL CITY...MOVING SOUTHEAST
AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GERALD...
HARDINGROVE AND ROME...
STEPHENSPORT AND SAMPLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8679 3801 8678 3805 8676 3797 8640
3781 8655 3788 8665 3789 8665 3791 8665
3792 8668 3791 8670 3796 8678 3800 8681
TIME...MOT...LOC 2141Z 301DEG 26KT 3799 8670
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:19 PM CDT | Special Weather Statement | LMK | Bullitt, Shelby, Spencer | 31 min |
| May 9, 7:25 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| May 9, 7:44 PM CDT | Special Weather Statement | LMK | Anderson, Franklin | 31 min |
| May 9, 8:12 PM CDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Scott, Woodford | 43 min |
| May 9, 8:14 PM CDT | Special Weather Statement | LMK | Bullitt | 31 min |
| May 9, 10:06 PM CDT | Special Weather Statement | LMK | Fayette | 44 min |
| May 10, 1:33 AM CDT | Areal Flood Advisory | LMK | Butler, Logan | 4 hr |
| May 10, 1:56 AM CDT | Flash Flood Warning | LMK | Butler | 3 hr |
| May 10, 1:00 PM CDT | Special Weather Statement | LMK | Oldham | 30 min |
| May 10, 1:25 PM CDT | Special Weather Statement | LMK | Hancock | 30 min |
| May 10, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| May 10, 1:48 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 22 min |
| May 10, 2:08 PM CDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 32 min |
| May 10, 2:19 PM CDT | Special Weather Statement | LMK | Garrard, Madison | 31 min |
| May 10, 2:42 PM CDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| May 10, 5:15 PM CDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| May 10, 5:46 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| May 10, 5:56 PM CDT | Special Weather Statement | LMK | Ohio | 29 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| May 10, 6:18 PM CDT | Special Weather Statement | LMK | Hardin | 32 min |
| May 10, 12:20 PM CDT | Special Weather Statement | LMK | Dubois, Orange | 30 min |
| May 10, 12:25 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 30 min |
| May 10, 12:27 PM CDT | Special Weather Statement | LMK | Clark | 33 min |
| May 10, 12:45 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 30 min |
| May 10, 12:56 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 19 min |
| May 10, 1:16 PM CDT | Special Weather Statement | LMK | Clark, Floyd | 29 min |
| May 10, 2:12 PM CDT | Special Weather Statement | LMK | Dubois, Orange | 28 min |
| May 10, 2:33 PM CDT | Special Weather Statement | LMK | Crawford | 32 min |
| May 10, 2:56 PM CDT | Special Weather Statement | LMK | Crawford, Perry | 29 min |
| May 10, 3:22 PM CDT | Special Weather Statement | LMK | Harrison | 28 min |
| May 10, 4:07 PM CDT | Special Weather Statement | LMK | Perry | 28 min |
| May 10, 4:41 PM CDT | Special Weather Statement | LMK | Perry | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.